×

On even unimodular positive definite quadratic lattices of rank 32. (English) Zbl 0564.10016

Let \(\Gamma_{32}\) be the genus of all equivalence classes of positive definite even unimodular lattices of rank 32. Let L be a representative of an element in \(\Gamma_{32}\). A vector x in L is called 2m-vector if x satisfies \((x,x)=2m\) for some positive integer m, where (x,x) is the metric for L. We let \({\mathcal L}_{2m}(L)\) denote the sublattice of L generated by all 2m-vectors in L. It is known that \({\mathcal L}_ 2(L)\) is an orthogonal sum of the so-called root lattices of types \(A_ n\) (n\(\geq 1)\), \(D_ n\) (n\(\geq 4)\), \(E_ n\) \((n=6,7,8)\). Two representatives \(L_ 1\) and \(L_ 2\) in two classes in \(\Gamma_{32}\) are called of the same 2-type if \({\mathcal L}_ 2(L_ 1)\) is isomorphic to \({\mathcal L}_ 2(L_ 2).\)
In this paper, the following results are proved: (1) There are at most 367 157 different 2-types in \(\Gamma_{32}\) (theorem 1). (2) For any representative L of \(\Gamma_{32}\), it holds that rank \({\mathcal L}_ 4(L)=32\) (theorem 2). - In the end, some problems are proposed in connection with the above results.

MSC:

11E12 Quadratic forms over global rings and fields
11F27 Theta series; Weil representation; theta correspondences
11E45 Analytic theory (Epstein zeta functions; relations with automorphic forms and functions)
PDF BibTeX XML Cite
Full Text: DOI EuDML

References:

[1] Abramowitz, M., Stegun, I.A.: Handbook of Mathematical Functions. London: Dover 1965 · Zbl 0171.38503
[2] Broué, M., Enguehard, M.: Une famille infinie de formes quadratiques entières; leurs groupes d’automorphismes. Ann. Scient. Éc. Norm. Sup.6, 17-52 (1973) · Zbl 0261.20022
[3] Conway, J.H., Pless, V.: On the Enumeration of Self-Dual codes, J. Comb. Theor., Ser. A28, 26-53 (1980) · Zbl 0439.94011
[4] Hecke, E.: Analytische Arithmetik der positiven quadratischen Formen, Kgl. Danske Videnskabernes Selskab. Math.-fys. Medd.17, no. 12 (1940) · Zbl 0024.00902
[5] Leech, J., Sloane, N.J.A.: Sphere packings and error-correcting codes. Can. J. Math.23, 718-745 (1971) · Zbl 0218.52008
[6] Niemeier, H.-V.: Definite quadratische Formen der Discriminante 1 und Dimension 24, J. Number Theory5, 142-178 (1973) · Zbl 0258.10009
[7] Ozeki, M.: On Modular forms whose Fourier coefficients are non-negative integers with the constant term unity. Math. Ann.206, 187-203 (1973) · Zbl 0266.10021
[8] Ozeki, M.: Note on the positive definite integral quadratic lattice. J. Math. Soc. Japan28, 421-446 (1976) · Zbl 0324.10013
[9] Schoeneberg, B.: Das Verhalten von mehrfachen Thetareihen bei Modulsubstitutionen. Math. Ann.116, 511-523 (1939) · Zbl 0020.20201
[10] Siegel, C.L.: Über die Fourierschen Koeffizienten der Eisensteinschen Reihen. Danske Vid. Selskab. Mat-fys. Medd.34, No. 6 (1964) · Zbl 0132.06401
[11] Venkov, B.B.: On the classification of integral even unimodular 24-dimensional quadratic forms. Proc. Steklov Inst. Math.148, Eng. trans. 63-74 (1980) · Zbl 0443.10021
[12] Venkov, B.B.: Even unimodular Euclidean lattices in dimension 32. (Russian), Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov. (LOMI)116, 44-55 (1982). Eng. trans. Journal of Soviet Mathematics26, 1860-1867 (1984) · Zbl 0506.10015
[13] Venkov, B.B.: Even unimodular Euclidean lattices of dimension 32, Part II, (Russian), Zap. Nauchn. Sem. Leningrad. Otdel. Mat. Inst. Steklov134, 34-58 (1984) · Zbl 0532.10013
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.